Alert archive / Georgia / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 13, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Mar 19, 2022, 5:12 PM EDT for 4 counties in Georgia. It was in force for 48 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 19, 2022, 5:12 PM EDT (21:12 UTC)
- Expired
- Mar 19, 2022, 6:00 PM EDT
- In force
- 48 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Atkinson County, GA, Clinch County, GA, Echols County, GA, Ware County, GA
The radar
The Moody AFB radar (KVAX), 28 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 19, 5:41 PM EDT | TSTM WND DMG | 4 Sw Axson, GA | REPORT FROM COUNTY OFFICIAL OF 2 TREES DOWN DUE WINDS PRODUCED BY THUNDERSTORMS. REPORTS OF PEA AND DIME SIZED HAIL IN SAME AREA. |
| Mar 19, 5:41 PM EDT | HAIL 0.7 | 4 Sw Axson, GA | REPORT FROM COUNTY OFFICIAL OF DIME SIZE HAIL OBSERVED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 9.2 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1506 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
712
WUUS52 KJAX 192112
SVRJAX
GAC003-065-101-299-192200-
/O.NEW.KJAX.SV.W.0013.220319T2112Z-220319T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jacksonville FL
512 PM EDT Sat Mar 19 2022
The National Weather Service in Jacksonville has issued a
* Severe Thunderstorm Warning for...
Northwestern Echols County in southeastern Georgia...
Atkinson County in southeastern Georgia...
Northwestern Ware County in southeastern Georgia...
Northwestern Clinch County in southeastern Georgia...
* Until 600 PM EDT.
* At 512 PM EDT, severe thunderstorms were located along a line
extending from near Nashville to 7 miles southwest of Hahira,
moving east at 30 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Homerville, Pearson, Willacoochee, Argyle, Du Pont, Mayday, Manor,
Cogdell, Needham and Millwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with these storms. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3085 8309 3085 8301 3087 8297 3118 8297
3119 8305 3128 8303 3139 8311 3138 8283
3136 8282 3137 8263 3138 8263 3138 8260
3112 8239 3078 8283 3077 8313
TIME...MOT...LOC 2112Z 268DEG 26KT 3116 8321 3090 8344
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
HESS1 follow-up statement
942
WWUS52 KJAX 192124
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
524 PM EDT Sat Mar 19 2022
GAC003-065-101-299-192200-
/O.CON.KJAX.SV.W.0013.000000T0000Z-220319T2200Z/
Echols GA-Atkinson GA-Ware GA-Clinch GA-
524 PM EDT Sat Mar 19 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR NORTHWESTERN ECHOLS...ATKINSON...NORTHWESTERN WARE AND
NORTHWESTERN CLINCH COUNTIES...
At 524 PM EDT, severe thunderstorms were located along a line
extending from 9 miles south of Willacoochee to near Valdosta, moving
east at 35 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Homerville, Pearson, Willacoochee, Argyle, Du Pont, Mayday, Manor,
Cogdell, Needham and Millwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3085 8309 3085 8301 3087 8297 3118 8297
3119 8305 3128 8303 3139 8311 3138 8283
3136 8282 3137 8263 3138 8263 3138 8260
3112 8239 3078 8283 3077 8313
TIME...MOT...LOC 2124Z 260DEG 30KT 3120 8306 3094 8329
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
HESSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 19, 3:43 PM EDT, 1 hour 29 minutes earlier.
Area forecast discussion, Mar 19, 3:43 PM EDT, 1 hour 29 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 343 PM EDT Sat Mar 19 2022 ...ISOLATED STRONG/SEVERE STORMS THIS EVENING... .NEAR TERM [Through Tonight]... Pre-frontal showers/storms remain limited so far this afternoon despite surface heating well into the 80s and decent surface based instability. Despite weak mid-level lapse rates expect a slight uptick in storm activity across inland SE GA/Suwannee Valley later this afternoon which will continue to track along the I-10 corridor of North FL and towards the SE GA coastal areas through the evening hours. Isolated strong/severe storms with gusty winds to 50 mph and hail will be possible through around midnight time frame, then activity will slowly shift into the rest of NE FL after midnight with scattered showers/embedded storms continuing although the severe threat will slowly diminish. Expect a wide range in temps by morning as temps fall into the upper 40s and lower 50s behind the frontal boundary across SE GA and the Suwannee Valley, while upper 50s/lower 60s are expected across the rest of NE FL in the morning hours. .SHORT TERM [Sunday Through Monday Night]... A few morning showers along the cold frontal passage across NE FL early in the day then skies quickly become Sunny with breezy Northwest to North winds around 15 mph with gusts to 25 mph at times and much cooler with Max temps in the lower/middle 70s. High pressure building just north of the region and light N-NE flow under clear skies Sunday Night will set the stage for widespread lows in the 40s inland and lower 50s along the Atlantic Coast. On Monday high pressure will build off the Carolinas and breezy E-NE winds developing and slightly milder temps pushing into the mid/upper 70s inland and around 70 degrees at the beach. High pressure builds further offshore into the Atlantic and S-SE steering flow will lead to milder overnight lows in the 50s under partly cloudy skies. .LONG TERM [Tuesday Through Saturday]... ...STRONG TO SEVERE STORMS POSSIBLE WEDNESDAY AND THURSDAY... Long range models in good agreement this period. Tuesday will feature dry, breezy mild conditions with southeast flow at the surface and Max temps pushing into the lower/middle 80s while onshore flow keep coast in the 70s. Wed/Thu...Slight timing diffs but slow moving frontal boundary will slide into the region and expect several rounds of pre-frontal showers/storms with strong to severe storms pushing into the region at times this period. Highs in the 80s on Wednesday, will fall back into the mid/upper 70s on Thursday. Rainfall amounts of 1 to 3 inches are possible with locally higher amounts depending on the speed of the frontal boundary. Friday weather a bit more suspect depending on the slower GFS/faster ECMWF frontal position with some morning rainfall possible with clearing skies during the afternoon and much cooler temps topping out in the upper 60s/lower 70s. On Saturday cool Northwest flow under Mostly sunny skies will hold Max temps still in the lower to middle 70s. && .AVIATION... [Through 18Z Sunday] Showers and embedded storms were approaching southeast Georgia early this afternoon. The weak frontal boundary will slowly move into the area, and scattered showers and possibly a few embedded storms will be near the TAF sites overnight tonight. Restrictions are possible in the heavier showers and near storms. Southwest winds around 15 knots with higher gusts will diminish this evening. Winds will become northwesterly overnight behind the frontal boundary, and then increase to around 10 knots during the day on Sunday. && .MARINE... A cold front will cross the waters tonight, and expect Northwest winds to increase to 15 to 20 knots late tonight and become North at similar speeds Sunday morning with seas of 4-6 ft, so will post SCEC (Small Craft Exercise Caution) headlines for the short term period. High pressure will build over the southeastern states from Sunday evening through Monday and will shift offshore of the Carolina coast by Monday evening, resulting in gradually strengthening onshore winds and building seas through Tuesday night. Small Craft Advisory conditions will be possible offshore beginning on Tuesday night and will likely continue through Thursday. Winds will then shift to southerly by midweek ahead of an approaching cold front that may stall near our local waters late in the upcoming week. Rip Currents: Expect North winds on Sunday to become onshore (East) on Monday and Moderate risk of rips continues with surf/breakers in the 2-4 ft range. && .FIRE WEATHER... Drier air mass will support humidities falling to around 30 percent area-wide Sunday afternoon and while wind speeds may be over 15 mph in the morning expect winds to drop below 15 mph by the time the humidities fall to near critical levels so fire weather headlines are not expected. && .HYDROLOGY... Not enough rainfall to impact the slowly falling water levels on the Santa Fe and St. Marys river basins with minor flooding continuing into early next week. && .PRELIMINARY POINT TEMPS/POPS... AMG 47 71 43 75 51 / 40 0 0 0 0 SSI 53 70 52 69 59 / 60 0 0 0 0 JAX 55 73 48 74 57 / 50 0 0 0 0 SGJ 58 71 53 74 59 / 40 30 0 0 0 GNV 56 74 47 78 55 / 40 10 0 0 0 OCF 59 76 47 80 55 / 50 20 0 0 0 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. &&
In the hours before
Local storm report, Mar 19, 11:23 AM EDT, 5 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1123 AM EDT SAT MAR 19 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND DMG SAINT AUGUSTINE BEACH 29.85N 81.27W
03/18/2022 ST. JOHNS FL COUNTY OFFICIAL
POWER LINE REPORTED DOWN CAUSED BY
THUNDERSTORM WINDS.
&&
RNSpecial weather statement, Mar 19, 4:57 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
457 PM EDT Sat Mar 19 2022
GAZ132-149-162-163-192145-
Atkinson GA-Clinch GA-Coffee GA-Echols GA-
457 PM EDT Sat Mar 19 2022
...Strong thunderstorms will impact portions of southern Coffee,
Echols, Atkinson and northwestern Clinch Counties through 545 PM
EDT...
At 457 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Alapaha to 6 miles northeast of Quitman.
Movement was east at 35 mph.
HAZARD...Wind gusts of 45 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Douglas, Homerville, Pearson, Willacoochee, Statenville, Nicholls, Du
Pont, Mayday, Cogdell and Axson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3153 8308 3155 8260 3147 8261 3147 8263
3128 8264 3127 8270 3117 8267 3064 8277
3065 8314 3080 8313 3081 8310 3085 8309
3085 8301 3087 8297 3118 8297 3119 8305
3128 8303 3134 8307 3140 8314 3146 8315
TIME...MOT...LOC 2057Z 257DEG 29KT 3132 8325 3085 8348
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
HESSThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 4:57 PM EDT | Special Weather Statement | JAX | Atkinson, Echols | 48 min |
| Mar 19, 5:29 PM EDT | Tornado Warning | JAX | Atkinson, Clinch, Ware | 14 min |
| Mar 19, 5:47 PM EDT | Severe Thunderstorm Warning | JAX | Bacon, Brantley, Pierce, Ware | 43 min |
| Mar 19, 5:52 PM EDT | Special Weather Statement | JAX | Bacon, Coffee | 38 min |
| Mar 19, 5:56 PM EDT | Special Weather Statement | JAX | Charlton | 49 min |
| Mar 19, 5:58 PM EDT | Severe Thunderstorm Warning | JAX | Atkinson, Clinch, Ware | 32 min |
| Mar 19, 6:29 PM EDT | Special Weather Statement | JAX | Brantley | 31 min |
| Mar 19, 6:32 PM EDT | Special Weather Statement | JAX | Pierce, Ware | 28 min |
| Mar 19, 6:44 PM EDT | Severe Thunderstorm Warning | JAX | Brantley, Camden, Charlton, Glynn, Pierce, Ware and 1 more | 26 min |
| Mar 19, 7:09 PM EDT | Special Weather Statement | JAX | Brantley, Camden, Glynn | 51 min |
| Mar 19, 7:21 PM EDT | Severe Thunderstorm Warning | JAX | Camden, Glynn | 39 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.